I had botox in my glabella and forehead yesterday. Can botox travel down the bridge of your nose to your sinus area/cheeks?
Doctor Answers 13
It is too early to see the results of the Botox injection. While some diffusion of the Botox (up to 1 cm) can be expected, it is unlikely that the Botox diffused as far as your suggest. Also, Botox would have no affect on your sinuses. You are going to be fine. Botox is an safe and effective treatment, performed millions of times a year. Just wait the 7-14 days to see your full Botox results.
Although some Botox spread can be normal or even desirable, it's unlikely that the amount injected would be able to travel that far. It's more likely that a different issue is causing your symptoms
Thank you for your question needtoknowSKIN. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. With any Botox treatment there is the possibility that the Botox may spread to nearby muscles. In the forehead area it may spread to muscles that elevate the eyelids and cause droopiness. This can be treated with eye drops. I always massage the area after a Botox treatment to distribute and spread the Botox to the desired areas. In the forehead the massage is always done upward to avoid this aforementioned adverse effect. Botox can be place on the bridge of the nose or on the sides of the nose to address horizontal lines on the bridge of the nose or bunny lines on the sides of the nose, respectively. Botox should not travel to the sinuses nor should it affect the sinuses. Please consult with a doctor for specific recommendations. Good luck!
You might also like...
Botox side effects
Some injectors will massage a little after injecting which shouldn't cause any problems.15 Units of Botox in the glabella is a average dose and I wouldn't expect it to cause any significant spread or side effects like sinus problems or breathing problems. You may be developing a upper respiratory infection unrelated to your Botox injection.
Problems after Botox?
Hello, and thanks for your question. Sorry to hear you are having some trouble. It would be very unusual for Botox injected in the labella and forehead to affect your sinus. I suggest following up with your physician. Best of luck, Dr. Frucht.
I don't advocate rubbing on areas of Botox injection as this will make the botox be removed from the desired location of injection; I don't know of any study that has attributed changes in sinus or breathing from Botox migration.
It is unlikely for the Botox or Xeomin injected to migrate to the surrounding muscle groups, the sinuses are deep inside your skull so almost no chance of the toxin getting there! Avoid massaging your face for 72 hours to avoid migration and sleep on your back. I have never seen a case of this in my career. Hope this is helpful.
Botox Migration and Sinuses
Botox should have no effect on the sinuses. While Botox can migrate, it would be highly unlikely to cause any sensation. While some physicians suggest messaging after injections I do not and I caution all patients not to rub any of the injected areas. If you are experiencing sinus discomfort I suggest you see your internist or otolaryngologist. Thanks
Botox and migration to other parts of your face
Botox (like Xeomin and Dysport) is a medication injected into target muscles of the face to selectively relax them for fewer/softer wrinkles.
With an understanding of facial muscle anatomy and good injection technique, the medication is absorbed by the target muscles with extremely low likelihood of migrating or shifting. Botox injected in the face has no means of traveling to the sinuses, a separate, internal system.
I would bring any concerns to the doctor who performed your injection. Safety comes first.
Botox and sinus
I don't think honestly this will be a problem. I do not massage the area after any injection but some physicians do this. I have never had a patient (or myself) "feel" botox. If you are feeling sinus symptoms I would seek an appointment with your Family Physician perhaps you have a Sinus Infection unrelated to your injections. Best of Luck.